Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 111, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 13, 2011, 4:30 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 4:30 AM CDT (09:30 UTC)
- Expired
- May 13, 2011, 6:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
294
WGUS54 KMEG 130930
FFWMEG
ARC077-123-131130-
/O.NEW.KMEG.FF.W.0111.110513T0930Z-110513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 630 AM CDT
* AT 431 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...MARIANNA AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 9115 3501 9105 3511 9105 3511 9055
3488 9047 3471 9082 3465 9105 3473 9106
3474 9111 3487 9110 3488 9112 3491 9112
3492 9116
$$1 follow-up statement
819
WGUS74 KMEG 131130
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 AM CDT FRI MAY 13 2011
ARC077-123-131140-
/O.EXP.KMEG.FF.W.0111.000000T0000Z-110513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE AR-ST. FRANCIS AR-
630 AM CDT FRI MAY 13 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR ST. FRANCIS AND
NORTHWESTERN LEE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3500 9115 3501 9105 3511 9105 3511 9055
3488 9047 3471 9082 3465 9105 3473 9106
3474 9111 3487 9110 3488 9112 3491 9112
3492 9116
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:54 AM CDT, 36 minutes earlier.
Area forecast discussion, May 13, 3:54 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 354 AM CDT FRI MAY 13 2011 .DISCUSSION... .SHORT TERM...TODAY THROUGH MONDAY NIGHT... A LARGE UPPER LEVEL LOW PRESSURE CENTERED OVER KANSAS EARLY THIS MORNING WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THROUGH THE DAY. A LEAD SHORTWAVE IS CONTINUING TO DRIVE A WEAKENING MESOSCALE CONVECTIVE SYSTEM (MCS) ACROSS THE MID SOUTH EARLY THIS MORNING. LATEST TRENDS CONTINUE TO INDICATE THAT A STRONG GUST FRONT WILL ADVANCE FURTHER EAST OF ONGOING STORMS WHICH SHOULD LEAD TO A CONTINUED WEAKENING AS THEY MOVE EAST AFTER SUNRISE. THIS COMPLEX SHOULD DISSIPATE BY LATE THIS MORNING OR EARLY AFTERNOON OVER EASTERN AREAS. AT THIS TIME...WILL MAINTAIN LIKELY POPS ALONG AND EAST OF THE MISSISSIPPI RIVER THIS MORNING...WITH CHANCE POPS FURTHER WEST. A SECONDARY MID LEVEL SHORTWAVE MOVING ALONG THE SOUTHERN PERIPHERY OF THE UPPER LEVEL LOW WILL MOVE INTO THE MID SOUTH THIS AFTERNOON AND FORCE ANOTHER ROUND OF THUNDERSTORMS IN A WEAKLY CAPPED ENVIRONMENT. THE ATMOSPHERE SHOULD RECOVER FROM MORNING CONVECTIVE ACTIVITY WITH THE AIRMASS BECOMING MODERATELY TO STRONGLY UNSTABLE BY THIS AFTERNOON. AFTERNOON MUCAPES SHOULD RANGE FROM 2000-3000J/KG...LI/S WILL RANGE FROM -4C TO -7C...AND MID LEVEL LAPSE RATES SHOULD STEEPEN TO GREATER THAN 6.5C/KM. THIS IMPROVED THERMODYNAMIC ENVIRONMENT COMBINED WITH INCREASING DEEP LAYER SHEAR ASSOCIATED WITH A 40-50KT MID LEVEL JET STREAK SHOULD SUPPORT A FEW SEVERE STORMS THIS AFTERNOON. THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AS LAPSE RATES STEEPEN AND MID LEVEL DRY AIR REMAINS IN PLACE. THE TORNADO THREAT APPEARS LOW AS THE FLOW IN THE LOWEST 1KM REMAINS RATHER WEAK AND THE WIND FIELDS BECOME UNIDIRECTIONAL. PLAN TO CONTINUE MENTION OF SEVERE STORMS AND SLIGHT RISK IN LATEST HWO. THUNDERSTORMS SHOULD SLOWLY DIMINISH IN INTENSITY BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING AS THEY MOVE EASTWARD. A COLD FRONT SHOULD MOVE EAST THROUGH THE MID SOUTH TONIGHT BRINGING AN END TO NUMEROUS SHOWERS AND THUNDERSTORMS OVERNIGHT. MUCH COOLER AND LESS HUMID CONDITIONS WILL ALSO FILTER INTO THE REGION BEHIND THE FRONTAL PASSAGE. THE UPPER LEVEL LOW PRESSURE SHOULD MOVE INTO THE OHIO VALLEY ON SATURDAY WITH A SECONDARY UPPER LEVEL LOW PRESSURE FORECAST TO MOVE SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY SUNDAY AND INTO THE MID SOUTH ON MONDAY. THIS SHOULD KEEP ABUNDANT CLOUD COVER AND LINGERING CHANCES FOR SHOWERS OVER THE AREA THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. TEMPERATURES SHOULD BE MUCH COOLER AND AVERAGE SEVERAL DEGREES BELOW NORMAL THROUGH EARLY NEXT WEEK. .LONG TERM...TUESDAY THROUGH FRIDAY. HIGH PRESSURE WILL BUILD BACK INTO THE MID SOUTH FOR THE MIDDLE OF NEXT WEEK WITH A RETURN TO DRY WEATHER AND SLOWLY WARMING TEMPERATURES. ANOTHER UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST BY THE END OF NEXT WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. WARMER AND HUMID WEATHER WILL ALSO MAKE A RETURN BY THE END OF THE EXTENDED FORECAST PERIOD. .HYDROLOGY... THE MAIN STEM MISSISSIPPI RIVER WILL REMAIN ABOVE MAJOR FLOOD STAGE LEVELS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AREAS THAT HAVE BEEN FLOODED DUE TO THE NEAR RECORD MISSISSIPPI RIVER FLOODING WILL LIKELY CONTINUE TO EXPERIENCE FLOODED CONDITIONS FOR THE NEXT SEVERAL DAYS...POSSIBLY FOR THE NEXT COUPLE OF WEEKS FOR SOME LOCATIONS. PLEASE USE EXTREME CAUTION AND CONTINUE TO HEED THE ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT OFFICIALS. ALSO CONTINUE TO AVOID AREAS THAT REMAIN FLOODED. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL OVER THE NEXT SEVERAL DAYS. SMALLER TRIBUTARIES OFF OF THE MAIN STEM MISSISSIPPI RIVER MAY SEE RISES IF HEAVIER RAINFALL DOES FALL OVER THE BASINS TODAY...AS RUNOFF WILL NOT BE ABLE TO ESCAPE THE SMALLER RIVERS DUE TO CONTINUED BACK WATER FLOOD ISSUES ASSOCIATED WITH THE MISSISSIPPI RIVER. PLEASE CONTINUE TO MONITOR THE LATEST RIVER FORECASTS AND STAGES THROUGH THE WEEKEND. JLH && .AVIATION... 06Z TAF SET WILL NOT CHANGE MUCH FROM 00Z TAF SET AS TAFS LOOK IN GOOD SHAPE. ACTIVE 24 HOUR PERIOD SETTING UP ACROSS THE MIDSOUTH. SHRAS/TSRAS ACROSS ARKANSAS HAVE FORMED A MCS THAT IS MOVING INTO WESTERN SECTIONS OF THE CWA AT THIS TIME. COMPLEX WILL CONTINUE TO SLOWLY PUSH THROUGH THE CWA AND SHOULD EXIT EASTERN AREAS BY 14Z-15Z. THEREAFTER...EXPECT ADDITIONAL TSRA DEVELOPMENT TO OCCUR ALONG A COLD FRONT THAT WILL SWING THROUGH THE CWA BEGINNING AROUND 16Z ACROSS NE ARKANSAS AND BY 22Z ACROSS NE MISSISSIPPI. AN UPPER LOW WILL THEN BEGIN TO PUSH INTO NORTHEAST ARKANSAS AFTER 21Z PROVIDING ADDITIONAL CHANCES FOR TSRAS. EXPECT PERIODS OF LOW CIGS AND VSBYS TO OCCUR OFF AND ON BEGINNING THROUGHOUT OVERNIGHT HOURS INTO THE DAY TOMORROW. AFTER 00Z...MVFR CIGS WILL BEGIN TO SPREAD ACROSS THE CWA AS THE UPPER LOW MOVES INTO THE AREA. LIGHT SSW WINDS WILL BECOME SW AT 12 KTS WITH HIGHER GUSTS AFTER 18Z. WINDS WILL TURN TO THE NORTHWEST BY THE EVENING HOURS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 82 57 69 53 / 60 40 20 10 MKL 81 57 67 50 / 70 60 30 10 JBR 79 55 68 48 / 50 30 20 10 TUP 84 58 72 52 / 70 70 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
In the hours before
Special weather statement, May 13, 3:05 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT FRI MAY 13 2011 MSZ001>003-008-012-013-TNZ088>090-130845- BENTON-DESOTO-FAYETTE-HARDEMAN-LAFAYETTE-MARSHALL-PANOLA-SHELBY-TATE- 305 AM CDT FRI MAY 13 2011 A GUST FRONT WILL PRODUCE WINDS BETWEEN 35 TO 50 MPH ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH 345 AM CDT. THESE WINDS MAY PRODUCE SOME DAMAGE TO TREE LIMBS AND MOVE UNSECURED ITEMS.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 45 min |
| May 13, 1:19 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 41 min |
| May 13, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 34 min |
| May 13, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| May 13, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 50 min |
| May 13, 12:27 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 33 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 51 min |
| May 13, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
| May 13, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 47 min |
| May 13, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 45 min |
| May 13, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 39 min |
| May 13, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 52 min |
| May 13, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 28 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 53 min |
| May 13, 1:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 21 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 52 min |
| May 13, 2:17 PM CDT | Special Weather Statement | MEG | Clay, Greene | 28 min |
| May 13, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 41 min |
| May 13, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 57 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 13, 3:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.